MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. CMC POSTERIOR SPINE PACK; GENERAL SURGERY TRAY (KIT)

DEROYAL INDUSTRIES, INC. CMC POSTERIOR SPINE PACK; GENERAL SURGERY TRAY (KIT)
Model Number 89-10570
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
Dead insect found inside the sterile pack.
 
Additional Manufacturer Narrative
A user facility medwatch report (#(b)(4)) was received on 02/26/2024 reporting dead insect found inside the sterile pack.The actual sample was not returned for evaluation and no lot number was provided.The root cause for this event was unable to be determined by deroyal.There are these areas which could have contributed to insects being found within the procedure pack: the possibility of insect's invasive behavior during the times of excessive cold or hot weather conditions.All potential access points have been identified such as dock doors being opened during delivery and / or shipment of orders.Employees entering and existing the building.Pests could enter in manufacturing area via employees clothing.Pest could be introduced to the manufacturing facility via vendor supplied products.Per personnel dress code procedure corp.Prc.079, a mirror is placed in areas to allow employees to ensure that bouffant, beard covers and/or lab coats are applied appropriately.Personnel entering the clean manufacturing area shall perform the following steps prior to entering the room.Apply hair coverings, then next apply apparel, then if applicable apply shoe covers.Last step, wash or sanitize hands.Bouffant must cover all of hair.In order to contain all hair, more than one covering may be needed.Once a hair covering is removed, it must be discarded.Reapplication of the hair cover and beard/mustache cover must be with a new cover.Bouffant may not be worn outside of building.Brushing or combing of hair is not allowed in the changing room or any other area where products are handled or stored.Beard and/or mustache covers shall be worn in all areas that a bouffant hair covering is required and should cover all facial hair.Once removed, it must be discarded.Reapplication must be with a new cover.Lab coats are required in all clean manufacturing areas.Apparel / lab coats shall be buttoned/snapped.Apparel / lab coats shall be kept completely closed.Apparel / lab coats are not to be worn outside of the manufacturing area by manufacturing personnel.Per cleaning, sanitation and work environment procedure corp.Prc.086, machine operators shall ensure the work surface of each machine is free from dust, dirt, oil, debris and/or other foreign matter.All equipment used in production shall be cleaned.Garbage shall be removed daily as required by the respective cleaning checklist or form (do not transfer trash from one container to another).Daily - clean work area, work tables, manufacturing equipment, countertops and tables, empty trash, sweep floors and fatigue mats.Per pest control corp.Prc.046, routine service shall be performed once a month unless a problem arises with insects or rodents, at which time management shall contact the pest control company and request additional service.The following corrective and or preventive actions have been taken by deroyal: this issue has been reviewed with the room supervisors due to no lot number being provided.The dress code procedure (corp.Prc.079) is posted at the door before entering the manufacturing area.Additional guidance was given to manufacturing to indicate that this product has had a report of an insect being found inside the sterile pack to increase scrutiny during the assembly process.The manufacturing facility complies with the corporate procedure 046, pest control procedure, by having a pest control company conduct monthly pest control inspections.An inventory check was unable to be conducted due to no finished goods being on hand at the distribution facility.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
CMC POSTERIOR SPINE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer Contact
melissa logsdon
200 debusk lane
powell, TN 37849
8653626157
MDR Report Key18954130
Report Number3005011024-2024-00008
Device Sequence Number7050679
Product Code LRO
UDI-Device Identifier00749756363587
UDI-Public00749756363587
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number89-10570
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2024
Initial Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown